Buy Cheap Zolpidem Uk Title: Developing a mathematical model for bobbin lace

Order Xanax Pills Authors: Veronika Irvine, Frank Ruskey

Buy Cheap Valium Online Year: 2014

Buy Xanax Gg249 Journal: Journal of Mathematics and the Arts

Volume: 8 Issue: 3-4

Pages: 95-110

9 Mg Buy Klonopin Audience(s): Researchers, Educators, Mathematicians, Artists Content: Mathematics, Topology, Braid Theory, Lattice Theory, Graph Theory, Art, Lace, Craft Description: This paper discusses the development of a mathematical model for making bobbin lace, a traditional fiber art for creating lace by hand by braiding together many strings using specific patterns.  The authors give an overview of the craft and its history, then review some relevant areas in mathematics for modeling other kinds of fiber arts, including the topology of textiles and braid theory. They then describe a mathematical model for creating bobbin lace, using graph and lattice theory.  This model, in turn, yields new lace patterns, not found in existing catalogues of traditional bobbin lace patterns.  Finally, the authors present these novel lace patterns to lacemakers to elicit feedback on the aesthetics of the design.  Overall, the arch of the narrative presented in this paper represents an interesting interplay between mathematics and the arts, with a longstanding craft tradition inspiring a mathematical model that, in turn, points to new directions for the craft.

Date Created: 7/29/15

Document DOI or URL: doi:10.1080/17513472.2014.982938


We're not around right now. But you can send us an email and we'll get back to you, asap.


Log in with your credentials


Forgot your details?

Create Account